MAUDE Adverse Event Report: COVIDIEN 8887615121 12CH 5-10ML 2W FML SIL CATH; CATHETER, RETENTION TYPE, BALLOON

COVIDIEN 8887615121 12CH 5-10ML 2W FML SIL CATH; CATHETER, RETENTION TYPE, BALLOON
Model Number 8887615121
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the liquid does not flow in the catheter.
 
Additional Manufacturer Narrative
The device history record review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process of lot 19f145fhx.Ten (10).Representative samples from lot 19f145fhx were returned to the manufacturing site for evaluation.The 10 units were reviewed and tested by a quality engineer.This inspection yielded the identification of the following: a visual inspection was completed on all 10 representative samples in the area of the retainer ring and valve assembly as this is where the syringe is attached to inflate the cuff; no issue was identified.All 10 representative samples were then inflated with 10ml of sterile water, and all inflated as required.There was no issue with the liquid flowing and inflating the catheter cuff on any of the 10 samples.As a result of all samples passing testing, this complaint cannot be confirmed.During production all catheters are 100% inspected as per procedure requirements.All catheters are inflated for 10 minutes prior to commencing visual inspection.Catheters are then inspected for leaks, blockages, visual defects, accurate inflation valve position and cuff symmetry.Post 100% inspection catheters are then deflated applying pressure to the inflation valve until the cuff has deflated, then the catheter is processed through the packaging process.Following the investigation on the representative samples returned the reported condition cannot be confirmed.As outlined above all catheters are 100% inspected in manufacturing.At this time, there is not enough information and a corrective action will not be initiated, however we will continue to monitor the process for any adverse trends that require immediate attention.
 
Event or Problem Description
The customer reported that the liquid does not flow in the catheter.Additional information received on 25-jun-2021 stated that the incident took place at the patient home.The issue was that the liquid that blocks the catheter could not be inserted properly.At that time it was not possible to establish if it was a mistake of the user or if the catheter was faulty.Additional clarification was received on 28-jun-2021 stating that the issue does not refer to urine, it refers to the liquid used to block the catheter, because of this reason the catheter could not be correctly positioned into the patient¿s body.
 
Additional Manufacturer Narrative
Section b5 was updated with additional incident information.Based on the additional information received, the event no longer meets the criteria of a reportable malfunction.No further follow up reports will be provided.

Brand Name
8887615121 12CH 5-10ML 2W FML SIL CATH
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COVIDIEN
sragh industrial estate, co, t
offaly
EI 
MDR Report Key11577543
Report Number9611018-2021-00494
Device Sequence Number16906456
Product Code EZL
UDI-Device Identifier10884521020337
UDI-Public10884521020337
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8887615121
Device Catalogue Number8887615121
Device Lot Number19F145FHX
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer03/05/2021
03/05/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date06/18/2021
06/28/2021
Patient Sequence Number1